Alert archive / Ohio / River Flood Warnings in 2014
River Flood Warning 61, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Jun 21, 2014, 5:22 AM EDT for Marion County, Ohio. It took effect at Jun 21, 2014, 7:17 AM EDT. It was in force for 18 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2014, 5:22 AM EDT (09:22 UTC)
- In effect from
- Jun 21, 2014, 7:17 AM EDT
- Expired
- Jun 22, 2014, 12:54 AM EDT
- In force
- 18 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marion County, OH
The radar
The Cincinnati radar (KILN), 134 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Scioto River at Larue (LARO1).
- Action stage
- 8 ft
- Minor stage
- 12 ft
- Moderate stage
- 13 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03217500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
389 WGUS41 KCLE 210922 FLWCLE BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 522 AM EDT SAT JUN 21 2014 ...THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN OHIO... SCIOTO RIVER NEAR LARUE PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DON'T DROWN! STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && OHC101-211722- /O.NEW.KCLE.FL.W.0061.140621T1117Z-140622T0454Z/ /LARO1.1.ER.140621T1117Z.140621T1800Z.140621T2254Z.NO/ 522 AM EDT SAT JUN 21 2014 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * FLOOD WARNING FOR THE SCIOTO RIVER NEAR LARUE * FROM THIS MORNING UNTIL LATE TONIGHT * AT 5:00 AM SATURDAY THE STAGE WAS...10.6 FEET * MINOR FLOODING IS FORECAST * FLOOD STAGE IS 11.0 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY THIS MORNING AND RISE TO NEAR 11.8 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY THIS EVENING. * AT 12.0 FEET...FLOODING OCCURS IN LOWLAND AREAS IN AND AROUND THE VILLAGE OF LARUE. ROUTE 37 AND PARTS OF VINE STREET INUNDATED. && LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342 $$
3 follow-up statements
039 WGUS81 KCLE 211035 FLSCLE FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 635 AM EDT SAT JUN 21 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO... SCIOTO RIVER NEAR LARUE PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DON'T DROWN! STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && OHC101-211835- /O.EXT.KCLE.FL.W.0061.140621T1300Z-140622T2200Z/ /LARO1.1.ER.140621T1300Z.140621T1800Z.140622T1600Z.NO/ 635 AM EDT SAT JUN 21 2014 THE FLOOD WARNING CONTINUES FOR THE SCIOTO RIVER NEAR LARUE. * UNTIL SUNDAY EVENING. * AT 6:00 AM SATURDAY THE STAGE WAS 10.8 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND RISE TO NEAR 11.5 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY AFTERNOON. * AT 12.0 FEET...FLOODING OCCURS IN LOWLAND AREAS IN AND AROUND THE VILLAGE OF LARUE. ROUTE 37 AND PARTS OF VINE STREET INUNDATED. * AT 11.0 FEET...FLOODING OCCURS IN AGRICULTURAL AREAS NEAR THE RIVER. && LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342 $$
053 WGUS81 KCLE 211527 FLSCLE FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 1127 AM EDT SAT JUN 21 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO... SCIOTO RIVER NEAR LARUE PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DON'T DROWN! STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && OHC101-212327- /O.EXT.KCLE.FL.W.0061.000000T0000Z-140622T1930Z/ /LARO1.1.ER.140621T1212Z.140621T1800Z.140622T1330Z.NO/ 1127 AM EDT SAT JUN 21 2014 THE FLOOD WARNING CONTINUES FOR THE SCIOTO RIVER NEAR LARUE. * AT 11:00 AM SATURDAY THE STAGE WAS 11.1 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL RISE TO NEAR 11.5 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY MORNING. * AT 12.0 FEET...FLOODING OCCURS IN LOWLAND AREAS IN AND AROUND THE VILLAGE OF LARUE. ROUTE 37 AND PARTS OF VINE STREET INUNDATED. * AT 11.0 FEET...FLOODING OCCURS IN AGRICULTURAL AREAS NEAR THE RIVER. && LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342 $$
723 WGUS81 KCLE 212050 FLSCLE FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 450 PM EDT SAT JUN 21 2014 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OHIO... SCIOTO RIVER NEAR LARUE PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DON'T DROWN! STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && OHC101-212120- /O.CAN.KCLE.FL.W.0061.000000T0000Z-140622T1930Z/ /LARO1.1.ER.140621T1212Z.140621T1515Z.140621T1645Z.NO/ 450 PM EDT SAT JUN 21 2014 THE FLOOD WARNING IS CANCELLED FOR THE SCIOTO RIVER NEAR LARUE. * AT 4:00 PM SATURDAY THE STAGE WAS 10.7 FEET. * FLOOD STAGE IS 11.0 FEET. * FELL BELOW FLOOD STAGE AT 12:45 PM SATURDAY. * FORECAST...THE RIVER WILL FALL TO 9.8 FEET BY SUNDAY MORNING. * AT 11.0 FEET...FLOODING OCCURS IN AGRICULTURAL AREAS NEAR THE RIVER. && LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Jun 21, 4:01 AM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 21, 4:01 AM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 401 AM EDT SAT JUN 21 2014 .SYNOPSIS... HIGH PRESSURE FROM CANADA WILL BUILD SOUTH ACROSS THE EASTERN GREAT LAKES TODAY INTO SUNDAY. A WARM FRONT OVER THE LOWER OHIO VALLEY WILL MOVE NORTHEAST ACROSS THE AREA BY MONDAY NIGHT AND A COLD FRONT WILL DRIFT INTO THE REGION ON TUESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A RIDGE WILL BE BUILDING IN FROM THE NORTHWEST TODAY. IN THE MEANTIME AN INVERTED SURFACE TROF IS OVER NE OH AND WESTERN PA. THIS TROF WILL SLOWLY SLIDE SOUTHEAST AND UNTIL THAT HAPPENS SOME SPRINKLES OR LIGHT SHOWERS WILL PERSIST MAINLY EAST OF A CLE TO MFD LINE THIS MORNING. THE MORNING WILL BE CLOUDY AND THEN THE AFTERNOON WILL BECOME PARTLY CLOUDY. THE DECREASE IN CLOUDS MAY BE QUICKEST OVER NW PA AND OVER NW OH. SOME FOG HAS DEVELOPED OVER PARTS OF THE SOUTHERN FORECAST AREA. AT THIS TIME NOT ANTICIPATING THE DENSE FOG TO BECOME WIDESPREAD ENOUGH TO NEED A DENSE FOG ADVISORY...AS THE FOG IS MORE BECAUSE OF THE LOW CLOUDS GETTING CLOSE TO THE GROUND. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/... KEEPING THE FORECAST MAINLY DRY THRU SUNDAY NIGHT. THE SURFACE RIDGE ACROSS THE AREA TONIGHT WILL MOVE EAST SUNDAY NIGHT. HOWEVER...A COMPLEX OF THUNDERSTORMS THAT WILL BE OVER IOWA TODAY MAY DRIFT TOWARD NW OHIO AFTER MIDNIGHT TONIGHT. AT THIS TIME THINKING THAT THE SHOWERS AND THUNDERSTORMS WILL DECREASE. CHATTED WITH SPC ABOUT THE DAY 1 CONVECTIVE OUTLOOK...THE GENERAL THUNDER AREA SEEMS A LITTLE OVERDONE FOR A PORTION OF THE FORECAST AREA. STARTING MONDAY THROUGH TUESDAY NIGHT A THREAT OF SHOWERS AND THUNDERSTORMS IS IN THE FORECAST. THE BEST CHANCE WILL BE TUESDAY INTO TUESDAY NIGHT AS THE DIFFUSE FRONT MOVES ACROSS THE FORECAST AREA. AT THIS TIME WITH THE MOISTURE NOT REAL HIGH UNTIL TUESDAY NIGHT...JUST KEPT THE POPS AT CHANCE VALUES. THE FORECAST HIGHS AREN'T TOO BAD...HOWEVER...THE LOWS ARE TOUGH FOR TONIGHT AND SUNDAY NIGHT. FOR TONIGHT WITH SOME DECREASE IN CLOUDS AND LIGHT WINDS...ESPECIALLY IN THE EAST WENT TOWARD THE COOLER GUIDANCE. FOR SUNDAY NIGHT WITH SOME INCREASING CLOUDS WENT COOLER IN THE EAST AS THE WINDS WILL BE LIGHT AND THE CLOUDS WILL BE THINNER AND MORE SCATTERED ESPECIALLY TO START. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... THE BIG FLIP WILL OCCUR DURING THE EXTENDED PERIODS AS A FAIRLY STRONG UPPER LEVEL TROUGH DIVES SOUTHEAST INTO THE WESTERN UNITED STATES. THIS FEATURE WILL CAUSE A MEAGER UPPER LEVEL RIDGE OVER THE CENTRAL PART OF THE STATES TO AMPLIFY AS IT MOVES INTO THE EASTERN STATES. THIS MEANS ONLY ONE THING. THE HOT AIR THEY HAVE BEEN EXPERIENCING OUT WEST WILL MAKE A RUN FOR THE EAST AND SUMMER WEATHER WILL BE UPON US...ESPECIALLY BY NEXT WEEKEND. IN THE MEAN TIME...A LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS THE CENTRAL GREAT LAKES ON TUESDAY AND DRAG A COLD FRONT EAST ACROSS THE REGION BY WEDNESDAY MORNING. THE FRONT IS EXPECTED TO STALL ACROSS THE OHIO VALLEY AND REMAIN NEARLY STATIONARY THROUGH FRIDAY. THE FRONT WILL THEN LIFT NORTH AS A WARM FRONT SATURDAY AND WARM FRONT IT WILL BE. A SURGE OF MUCH WARMER AIR WILL HEAD BACK NORTH INTO THE FORECAST AREA FOR NEXT WEEKEND. SINCE THE STATIONARY FRONT REMAINS IN CLOSE PROXIMITY TO THE AREA...THERE IS AT LEAST A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS FOR JUST ABOUT EACH DAY. UPPER LEVEL SHOTS OF POSITIVE VORTICITY AND ASSOCIATED MOISTURE WILL TRACK ACROSS THE AREA AS WELL AND COULD BE THE IMPETUS FOR THE DEVELOPMENT OF THE CONVECTION. SO...EVEN THOUGH SLIGHT CHANCE DOES NOT SHOW UP IN THE TEXT FORECAST...IT WILL SHOW UP IN THE GRIDDED GRAPHICAL FORECAST. TEMPERATURES WILL BE ON THE REBOUND THROUGH THE PERIOD AS WARM FRONT BEGINS TO LIFT NORTH TOWARD THE AREA. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... FAIRLY LARGE BAND OF SHOWERS CONTINUES FROM NORTHWEST TO SOUTHEAST ACROSS THE CENTRAL AND EASTERN PORTIONS OF THE FORECAST AREA IN OHIO. PRECIPITATION APPEARS TO BE VERY LIGHT AND WILL BARELY MEASURE BUT WILL MENTION IT IN THE TAFS WHERE AFFECTED. CEILINGS AND VISIBILITIES WILL BE BOUNCING AROUND THE IFR LEVEL ACROSS THE AREA EXCEPT AT ERIE WHERE VFR CONDITIONS PREVAIL. EXPECTING IMPROVING CONDITIONS THROUGH THE MORNING DAYLIGHT HOURS BACK TO VFR. WINDS SHOULD REMAIN FAIRLY LIGHT AND ALSO VARIABLE. OUTLOOK...NON VFR POSSIBLE MONDAY THROUGH WEDNESDAY IN SHOWERS AND THUNDERSTORMS AS WELL AS POSSIBLE MORNING FOG/MIST. && .MARINE... WINDS WILL GRADUALLY DIMINISH TO LIGHT AND VARIABLE TODAY. THIS TREND WILL CONTINUE THROUGH SUNDAY AND THEN PICK UP AGAIN SUNDAY NIGHT FOR A BRIEF PERIOD OVER THE WEST HALF. AS FLOW BECOMES SOUTHWESTERLY MONDAY...THE WINDS WILL PICKUP TO AROUND 10 KNOTS OR SO FOR THE REST OF THE DAY INTO MONDAY NIGHT AND CONTINUE THROUGH TUESDAY. FURTHER INCREASE IN THE SPEED WILL TAKE PLACE TUESDAY NIGHT AHEAD OF LOW PRESSURE THAT IS EXPECTED TO MOVE THROUGH THE CENTRAL GREAT LAKES. A TRAILING COLD FRONT WILL SWEEP EAST ACROSS THE LAKE TUESDAY NIGHT. AS HIGH PRESSURE BUILDS EAST INTO THE AREA...WINDS DIMINISH AND SHIFT TO MORE NORTHEASTERLY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KIELTYKA NEAR TERM...KIELTYKA SHORT TERM...KIELTYKA LONG TERM...LOMBARDY AVIATION...LOMBARDY MARINE...LOMBARDY
Hazardous weather outlook, Jun 21, 4:08 AM EDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 408 AM EDT SAT JUN 21 2014 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-220815- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 408 AM EDT SAT JUN 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 9:05 PM EDT | Areal Flood Advisory | CLE | Holmes | 3 hr |
Nearby
River Flood Warnings in Ohio, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.